MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23404
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a stent exchange procedure, the tether of a universa firm ureteral stent set separated.The stent was thus placed proximal to the originally intended target.There were no adverse effects to the patient as a result of this occurrence.Additional event and patient outcome have been requested.
 
Event or Problem Description
Additional information received 03nov2021: the patient information is not available.The stent was left in the patient [as intended].The patient was not hospitalized.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.B5: additional information received 03nov2021.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a stent exchange procedure, the tether of a universa firm ureteral stent set separated.The stent was thus placed proximal to the originally intended target.The stent was left in the patient [as intended].The patient was not hospitalized.There were no adverse effects to the patient as a result of this occurrence.Additional information: h6 (annex g).Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.A personnel interview was also conducted.A device failure analysis was unable to be conducted as the device was not returned to cook for investigation.A review of the device history record (dhr) found no related non-conformances for the reported lot.Additionally, a lot history search found no other complaints have been reported for this lot number.Because there were no related non-conformances, adequate inspection activities had been established, there was objective evidence that the dhr was fully executed, and no other lot related complaints had been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.How supplied upon removal from package, inspect the product to ensure no damage has occurred.The cause of the reported failure mode could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12711887
Report Number1820334-2021-02399
Device Sequence Number1442662
Product Code FAD
UDI-Device Identifier10827002234045
UDI-Public(01)10827002234045(17)240527(10)13988083
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model NumberG23404
Device Catalogue NumberUFH-622-RT1
Device Lot Number13988083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/03/2021
02/10/2022
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/16/2021
02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown